Clinical the dentinal tubules in the pulp chamber with

Clinical implicationsof the use of antibiotics in REPsThe use of antibiotics as intracanal dressing inREPs may cause some side effects. A problem that often accompanies theintracoronal use of TAP containing minocycline is dentin discoloration 24,25,30,i,ii. Reynolds et al. iii have suggested that the discoloringeffect of the minocycline can be minimized by coating the dentinal tubules inthe pulp chamber with a bonding agent.

Thibodeau & Trope ivreported substituting minocycline for cefaclor in the tri-antibiotic formula toavoid dentin discoloration, and Miller etal. 38 has confirmed that the incorporation of cefaclorin the TAP, instead of minocycline, avoids discoloration. The review carriedout by Kahler & Rossi-Fedele v haveanalyzed the tooth discoloration in 80 studies of REPs, including 379 treatedteeth. Results demonstrate a strong association of discoloration with the useof TAP containing minocycline.

Best services for writing your paper according to Trustpilot

Premium Partner
From $18.00 per page
4,8 / 5
4,80
Writers Experience
4,80
Delivery
4,90
Support
4,70
Price
Recommended Service
From $13.90 per page
4,6 / 5
4,70
Writers Experience
4,70
Delivery
4,60
Support
4,60
Price
From $20.00 per page
4,5 / 5
4,80
Writers Experience
4,50
Delivery
4,40
Support
4,10
Price
* All Partners were chosen among 50+ writing services by our Customer Satisfaction Team

Authors suggest that either calcium hydroxide orthe double antibiotic paste of metronidazole and ciprofloxacin shouldsubstitute the use of TAP with minocycline in REPs. Sealing the pulp chamberwalls before insertion of TAP decreased coronal discoloration following REP butdid not prevent it vi.Dental bleaching was able to recover, at least partially, the tooth crown’scolor vii.

TheESE position statement on the use of antibiotics in endodontics concludes that,taking into account the absence of strong evidence to support the use of antibioticsin REPs, their use should be avoided 36.Other concern associated with intracanal use ofantibiotics is the possibility of promoting antibiotic resistance in some rootcanal bacteria viii,ix. The results of Sedgley et al.

x, whoanalyzed the horizontal exchange of antibiotic resistance between differentbacterial species in root canals, suggest that antibiotic resistance could be alreadydeveloping in bacteria recovered from endodontic infections. The third concern in the use of antibiotics asintracanal dressing in REPs is the risk of precipitating an allergic reactionin a sensitive patient or inducing sensitivity in a patient who has never beensensitive 39, 45. The need for a thorough and complete medicaland dental history of the patient before REP must be highlighted, regardless ofthe method of administering the antibiotic during the course of treatment 45.